Internal Medicine · 2014 · 22 citations · 6 references
MedicineNephrologyPharmacologyDialysisHemodialysisRenal PathologyAcute Kidney InjuryNephrotoxic Drug ManagementRenal DiseaseRenal ImpairmentRenal PharmacologyRenal ToxicityAcute Kidney Injury DiagnosisDrug-induced Acute Kidney InjuryMedication-related NephrotoxicityNephrotoxic InjuryNephrotoxic MedicationsNephrotoxicity Risk AssessmentRenal NecrosisSerum Creatinine Assessment
Acetaminophen overdose can lead to severe liver and kidney failure; however, the risk of therapeutic doses in healthy individuals causing acute kidney injury (AKI) is less clear. We herein describe the cases of two young adults with renal biopsy-proven acute tubular necrosis under a therapeutic dose of acetaminophen. The first patient exhibited mild reversible renal insufficiency, whereas, in the second case, the patient demonstrated a slightly increased serum creatinine level and enlarged kidneys and the administration of contrast media and antibiotics may have worsened the renal dysfunction, leading to the need for temporal hemodialysis. Physicians should be aware of the risk of acetaminophen causing AKI and avoid administering other nephrotoxic agents in such cases.
6
Acute Kidney Injury Increases Risk of ESRD among Elderly
Areef Ishani, Jay L. Xue, Jonathan Himmelfarb et al. · Journal of the American Society of Nephrology · 2008 · 1.2K citations · Full text
Paracetamol-Induced Renal Tubular Injury
Corina Lorz, Pilar Justo, Ana B. Sanz et al. · Journal of the American Society of Nephrology · 2004 · 148 citations